Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Feb 21, 2010, 2:09 PM CST for Vernon County, Missouri. It took effect at Feb 23, 2010, 6:00 PM CST. It was in force for 70 min.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2010, 2:09 PM CST (20:09 UTC)
- In effect from
- Feb 23, 2010, 6:00 PM CST
- Expired
- Feb 23, 2010, 7:10 PM CST
- In force
- 70 min
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Osage River near Schell City (SCZM7). The gauge peaked at 29.61 ft at Feb 23, 2010, 11:00 PM CST.
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 35 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 21, 1:44 PM CST, 25 minutes earlier.
Area forecast discussion, Feb 21, 1:44 PM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 144 PM CST SUN FEB 21 2010 .DISCUSSION... ...OVERVIEW... MAIN FOCUS WILL BE WITH PRECIPITATION CHANCES/TYPE TONIGHT AND THEN WITH TEMPERATURES THE REMAINDER OF THE FORECAST PERIOD. ...CURRENTLY... LOW PRESSURE LOCATED OVER SOUTHWEST MISSOURI ALONG A STATIONARY BOUNDARY FROM NEAR JOPLIN TO OSAGE BEACH. HAS NOT BEEN MUCH MOVEMENT WITH TEMPERATURES TODAY WITH CLOUD COVER/RAIN AND LITTLE PUSH EASTWARD OF COLDER AIR MASS YET. NEXT ROUND OF HEAVIER RAIN WAS PUSHING INTO SOUTH CENTRAL MISSOURI AND LOOKS TO AFFECT AREAS EAST OF A BRANSON TO ROLLA LINE. SHARP CUTOFF OF PRECIPITATION FROM NEAR CASSVILLE TO OSCEOLA WITH SOME ADDITIONAL LIGHT PRECIPITATION STILL OCCURRING FURTHER WEST IN NORTH CENTRAL OKLAHOMA. ...FORECAST... EXPECT THE HEAVIER RAIN TO SHIFT ACROSS SOUTH CENTRAL MO THROUGH THE REST OF THE AFTERNOON AND DURING THE FIRST FEW HOURS OF THE EVENING HOURS. SURFACE LOW WILL CONTINUE TO LIFT EAST-NORTHEAST ACROSS THE CWA THROUGH THE EVENING WITH COLDER AIR MOVING INTO THE WESTERN CWA BEHIND THE LOW. MAY SEE A TRANSITION OVER TO LIGHT SNOW IF PRECIPITATION IN NORTH CENTRAL OKLAHOMA CAN MOVE INTO THE FORECAST AREA WHICH MODELS ARE HINTING AT DURING THE EVENING HOURS. MOST OF THE PRECIPITATION WILL REMAIN LIGHT AND AM NOT EXPECTING MUCH IN THE WAY OF ACCUMULATION...POSSIBLY UP TO A HALF AN INCH IN OUR FAR NORTHERN CWA. AT THIS POINT DOES NOT APPEAR ENOUGH WINTRY PRECIPITATION TO WARRANT ANY KIND OF HEADLINES. REMAINDER OF WEEK WILL BE DOMINATED BY COLDER THAN NORMAL TEMPERATURES. NORTHERN STREAM TROUGH WILL DIG INTO THE OHIO VALLEY ON WEDNESDAY WHICH WILL REINFORCE THE COLDER AIR MASS OVER THE REGION. LOWS IN THE TEENS TO LOW 20S AND HIGHS IN THE 30S WILL BE COMMON THROUGHOUT THE WEEK. MOISTURE WILL BE LIMITED AND LITTLE OR NO MEASUREABLE PRECIPITATION IS EXPECTED. LINDENBERG && .AVIATION... PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS CAN EXPECT IFR CONDITIONS THROUGH MOST OF THE NEXT 24 HOURS. A LOW PRESSURE SYSTEM ALONG WITH AN ASSOCIATED COLD FRONT WAS CREATING PRECIPITATION AND LOW CLOUD COVER THIS AFTERNOON. ONCE THE COLD FRONT SURGES THROUGH BOTH THE SPRINGFIELD AND BRANSON AIRPORTS...CEILINGS WILL FALL WELL BELOW THE IFR THRESHOLD. JOPLIN IS ALREADY EXPERIENCING THESE LOWER CEILINGS AND WILL CONTINUE TO DO SO THROUGH THE EVENING AND OVERNIGHT PERIOD. RAIN WILL CAUSE LOWER VISIBILITIES FOR SPRINGFIELD AND BRANSON THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING PERIOD. THIS RAIN COULD BE MODERATE AT TIMES...CAUSING IFR VISIBILITIES. THE JOPLIN AIRFIELD WILL EXPERIENCE MORE FOG THAN RAIN...HOWEVER...A FEW RAIN SHOWERS COULD BRIEFLY FALL OVER THIS AIRFIELD. SURFACE WINDS WILL SHIFT TO THE NORTH UPON THE PASSAGE OF THE FRONT...AND CONTINUE FROM THE NORTH AT AROUND 10MPH THROUGH THE NEXT 24 HOURS. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 21, 12:50 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CST SUN FEB 21 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1250 PM CST SUN FEB 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. MODERATE TO HEAVY RAINFALL WILL CONTINUE TO SPREAD NORTH INTO SOUTHERN MISSOURI THIS AFTERNOON. RAINFALL AMOUNTS OF UP TO AN INCH TO INCH AND A HALF WILL BE POSSIBLE WITH THE HEAVIEST RAIN AFFECTING LOCATIONS EAST OF A BRANSON TO ROLLA LINE. THE HEAVY RAINFALL MAY LEAD TO AREAS OF LOCALIZED FLOODING. AS THE LOW PRESSURE SYSTEM LIFTS NORTHEAST LATE THIS AFTERNOON INTO TONIGHT...COLDER AIR WILL FILTER IN BEHIND THE LOW AND CHANGE THE RAIN OVER TO LIGHT SNOW. A DUSTING OF SNOW WILL BE POSSIBLE OVER CENTRAL MISSOURI INTO SOUTHEAST KANSAS AND FAR WESTERN MISSOURI...WITH GENERALLY LESS THAN AN INCH OF SNOW EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MUCH COLDER WEATHER WILL MOVE INTO THE AREA FOR THE FIRST HALF OF THE WORK WEEK WITH MUCH BELOW NORMAL TEMPERATURES EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 1:41 PM CST | Flash Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Polk | 8 hr |
| Feb 21, 2:09 PM CST | River Flood Warning | SGF | Vernon | 3 days |
| Feb 21, 6:32 AM CST | Flash Flood Warning | SGF | Bourbon | 5 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.